Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 26, 2013, 12:32 AM CDT for Bremer County, Butler County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 12:32 AM CDT (05:32 UTC)
- Expired
- Jun 26, 2013, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bremer County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 154 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2162 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
850 WGUS53 KDMX 260532 FFWDMX IAC017-023-261130- /O.NEW.KDMX.FF.W.0050.130626T0532Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1232 AM CDT WED JUN 26 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... BREMER COUNTY IN NORTHEAST IOWA... NORTHEASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA... * UNTIL 630 AM CDT * AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES AROUND 1.5 TO 2 INCHES OF RAIN HAS FALLEN ACROSS AND UPSTREAM OF THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS THE AREA THROUGH 3 AM CDT AS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208 $$ BEERENDS
4 follow-up statements
177 WGUS73 KDMX 260632 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 132 AM CDT WED JUN 26 2013 IAC017-023-261130- /O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA-BUTLER IA- 132 AM CDT WED JUN 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER AND BREMER COUNTIES UNTIL 630 AM CDT... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL OF AROUND 2 INCHES HAS FALLENA CROSS PORTIONS OF THE AREA...WITH AN ADDITIONAL INCH TO TWO INCHES POSSIBLE THROUGH 4 AM...ESPECIALLY ACROSS SOUTHERN BREMER COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208 $$ BEERENDS
029 WGUS73 KDMX 260735 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 235 AM CDT WED JUN 26 2013 IAC017-023-261130- /O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA-BUTLER IA- 235 AM CDT WED JUN 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BUTLER AND BREMER COUNTIES UNTIL 630 AM CDT... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PRODUCED VERY HEAVY RAINS EARLIER IN THE NIGHT WERE STILL OVER SOUTHERN BREMER COUNTY...BUT HAD ENDED FOR THE TIME BEING IN OTHER AREAS. RADAR ESTIMATES INDICATE THAT ONE TO THREE INCHES OF RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA...AS WELL AS UPSTREAM PORTIONS OF FLOYD AND CHICKASAW COUNTIES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... CLARKSVILLE...DENVER...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY. CREEKS AND STREAMS MOST LIKELY TO EXPERIENCE FLASH FLOODING INCLUDE BUCK CREEK...THE LITTLE WAPSIPINICON RIVER...AND CRANE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4265 9267 4291 9278 4291 9208 4264 9208 $$ SMALL
293 WGUS73 KDMX 260929 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 429 AM CDT WED JUN 26 2013 IAC023-260939- /O.CAN.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER IA- 429 AM CDT WED JUN 26 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN BUTLER COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAD RECEDED...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208 $$ IAC017-261130- /O.CON.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA- 429 AM CDT WED JUN 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BREMER COUNTY UNTIL 630 AM CDT... AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINS HAD FALLEN OVER SOUTHEAST BREMER COUNTY WITH AMOUNTS FROM THREE TO FOUR INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE CRANE CREEK AND NEAR THE TOWN OF DENVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208 $$ SMALL
359 WGUS73 KDMX 261041 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 541 AM CDT WED JUN 26 2013 IAC017-261056- /O.CAN.KDMX.FF.W.0050.000000T0000Z-130626T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER IA- 541 AM CDT WED JUN 26 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN BREMER COUNTY IS CANCELLED... THE BREMER COUNTY SHERIFFS OFFICE REPORTED THAT EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4265 9243 4272 9242 4278 9208 4264 9208 $$ BOKSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 25, 11:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1130 PM CDT TUE JUN 25 2013 .UPDATE... ISSUED AT 644 PM CDT TUE JUN 25 2013 WITH LITTLE CONVECTION HAVING FIRED YET...HAVE UPDATED WX/POP TRENDS IN GRIDS TO BEGIN HIGHER POPS LATER TONIGHT. A FEW STORMS TRYING TO GET GOING ACROSS WEST CENTRAL IA...BUT NOT HAVING MUCH LUCK. ANTICIPATE ACTIVITY TO NOW DEVELOP LATER THIS EVENING/OVERNIGHT WITH LLJ INCREASING. HOWEVER THIS MAY CONFINE ACTIVITY MORE TO THE EASTERN CWA WITH LLJ ORIENTED MORE TOWARD EASTERN IA TOWARD 03-06Z. THEREFORE HAVE ADJUSTED LIKELY POPS TO ACCOUNT FOR THIS POSSIBILITY. && .SHORT TERM.../TONIGHT /... ISSUED AT 306 PM CDT TUE JUN 25 2013 WEATHER FORECAST TONIGHT IS COMPLICATED BY THE BOUNDARIES THAT HAVE LEFT FROM THE PAST SEVERAL DAYS OF CONVECTION. THE TRICK TO THIS FORECAST IS FIGURING OUT WHERE INITIATION WILL TAKE PLACE. HIGH RESOLUTION MODELS ARE ALL OVER THE PLACE WITH THE INITIATION...BUT THE EVENTUAL EVOLUTION IS LITTLE IN QUESTION. INITIATION WILL LIKELY TAKE PLACE SOMEWHERE OVER CENTRAL OR NORTHWEST IA WITH THE SYSTEM DEVELOPING IN TO AN UPSCALE COMPLEX...EVENTUALLY WINDING OUT SOUTHEAST THROUGH THE CWA. FEEL THE NEXT FEW HOURS WILL HOLD THE KEY AS LOW PRESSURE OVER KS LIFTS NORTHEAST WITH BOUNDARY EXTENDING FROM THE LOW INTO NWRN MO...THEN SOUTHEAST HELPS CREATE LIFT AND SHEAR. WILL LEAVE THE FA AS IS. IT IS WELL PLACED GIVEN ANTECEDENT SOIL CONDITIONS. .LONG TERM.../WEDNESDAY THROUGH TUESDAY/... ISSUED AT 306 PM CDT TUE JUN 25 2013 A FEW SHOWERS AND STORMS ARE POSSIBLE ACROSS OUR NORTHERN AND EASTERN COUNTIES ON WEDNESDAY AS A TROUGH OF LOW PRESSURE DEPARTS TOWARD THE EAST. HAVE MAINTAINED SLIGHT POPS IN THESE AREAS TO ACCOUNT FOR THIS. THEREAFTER...A DRIER AND SOMEWHAT COOLER WEATHER PATTERN WILL BECOME ESTABLISHED IN THE FORM OF FAIRLY QUICK NORTHWESTERLY FLOW ALOFT FROM WEDNESDAY NIGHT THROUGH FRIDAY. WHILE A FEW SUBTLE SHORTWAVES MOVING THROUGH THIS FLOW MAY PROVIDE BRIEF BOUTS OF FORCING FOR ADDITIONAL STORMS...ATMOSPHERIC MOISTURE WILL BE MUCH MORE LIMITED AND ANYTHING THAT DOES DEVELOP WOULD BE VERY ISOLATED AND BRIEF. THEREFORE HAVE REMOVED POPS FROM THE FORECAST FOR THIS PERIOD. ALSO KEPT TEMPERATURES FAIRLY WARM...AS MODEST NORTHWESTERLY FLOW WILL BE OFFSET BY A LACK OF COLD AIR ADVECTION AND FULL SUMMERTIME INSOLATION. MEANWHILE...DURING THE LATTER HALF OF THE WORK WEEK A LARGE 500 MB HIGH PRESSURE CENTER WILL INTENSIFY OVER THE SOUTHWESTERN U.S. AS BROAD LOW PRESSURE SLIDES EASTWARD ACROSS CANADA. BY FRIDAY THIS LOW PRESSURE WILL BE ABLE TO CARVE OUT A TROUGH ACROSS THE EASTERN U.S. WHICH WILL PUSH THE HIGH A BIT FURTHER WEST AND PLACE IOWA BENEATH MORE OF A CYCLONIC FLOW REGIME ON THE WESTERN PERIPHERY OF A GREAT LAKES LOW. THIS WILL LEAD TO COOLER WEATHER AND A RETURN OF RAIN CHANCES FOR THE WEEKEND AND INTO EARLY NEXT WEEK. AT THIS TIME IT APPEARS THAT THE STRONGEST...INITIAL SHORTWAVE USHERING IN THIS CYCLONIC FLOW WILL PROVIDE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS AROUND SATURDAY. HOWEVER...THIS SCENARIO WOULD FAVOR LIMITED COVERAGE AND INTENSITY OF ANY STORMS AND THE HAZARDOUS WEATHER THREAT SHOULD BE PRETTY LOW. HAVE GONE WITH 20 TO 30 POPS FOR THE WEEKEND AND NO MAJOR IMPACTS ARE ANTICIPATED. MEANWHILE HIGHS WILL BE IN THE 70S IN MANY AREAS AND HAVE LOWERED OVERNIGHT MIN TEMPS TO AROUND 60 ON SATURDAY NIGHT AND SUNDAY NIGHT. LOOKING INTO NEXT WEEK NO SIGNIFICANT PATTERN CHANGES ARE APPARENT AND THE COOL WEATHER COULD HOLD FOR QUITE SOME TIME. HOWEVER...WITH A LACK OF ANY LARGE SCALE FORCING SYSTEMS IT APPEARS MOSTLY DRY AND HAVE REMOVED THE LOW POPS FROM MONDAY AND TUESDAY. && .AVIATION...26/06Z ISSUED AT 1130 PM CDT TUE JUN 25 2013 THUNDERSTORMS STARTING TO BECOME MORE WIDESPREAD ACROSS THE CWA...THEREFORE HAVE INSERTED TEMPO GROUPS AT ALL TAF SITES EXCEPT KFOD. AT THIS TIME...SITES FURTHER EAST HAVE A BETTER CHANCE AT SEEING ACTIVITY THEREFORE LEFT THEM WITH VCTS. OTHERWISE SHOULD SEE SOME CLOUD COVER STICK AROUND FOR WEDNESDAY...THEN CLEARING TOWARD WEDNESDAY AFTERNOON INTO THE EVENING. WINDS TO SHIFT AROUND TO THE WEST/NORTHWEST WEDNESDAY BEHIND THE SFC TROUGH AXIS. THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS ACROSS THE FAR NORTHEAST/EAST WEDNESDAY AFTERNOON. HOWEVER ACTIVITY MAY DEVELOP JUST TO THE EAST OF THE AREA...SO UNCERTAINTY IS HIGH. THEREFORE HAVE LEFT ANY THUNDER FOR WEDNESDAY AFTERNOON OUT THE TERMINALS AT KMCW...KALO...AND KOTM. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BLACK HAWK- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS- POWESHIEK-SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && UPDATE...BEERENDS SHORT TERM...MS JUN 13 LONG TERM...LEE AVIATION...BEERENDS
Hazardous weather outlook, Jun 25, 9:32 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 932 PM CDT TUE JUN 25 2013 IAZ004>007-015>017-023>028-033>039-048>050-062-261030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA- POWESHIEK- 932 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT THROUGH SUNRISE WEDNESDAY. THESE THUNDERSTORMS WILL BE CAPABLE OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED TORNADOES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. IAZ044>047-057>061-070>075-081>086-092>097-261030- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 932 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO LATE THIS EVENING INTO THE EARLY MORNING HOURS WEDNESDAY...AND THEN MOVE EAST AND SOUTHEAST CLEARING MOST OF THE AREA LATE TONIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF ALL MODES OF SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS NORTHEAST AND EAST ON WEDNESDAY...THEN AFTER SEVERAL DRY DAYS THUNDERSTORM CHANCES WILL RETURN FROM SATURDAY INTO EARLY NEXT WEEK. THE SEVERE WEATHER POTENTIAL APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MJB
In the hours before
Special weather statement, Jun 26, 12:12 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT WED JUN 26 2013
IAZ039-260545-
BLACK HAWK-
1212 AM CDT WED JUN 26 2013
...NICKEL HAIL POSSIBLE...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL BLACK HAWK COUNTY...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL BLACK HAWK COUNTY AT 1230 AM CDT
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 23 min |
| Jun 26, 2:02 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 26, 8:33 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 42 min |
| Jun 26, 9:17 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 43 min |
| Jun 26, 1:58 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.